Thunderstorm Wind, Love
- When
- June 6, 1:50 PM CST
- Where
- Love County, 2.29 mi E of Rubottom
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 33.940, -97.420
No damage was reported.
A weak surface trough remained over southern Oklahoma on the 6th. Adequate heating and moisture allowed for a couple of strong to severe storms to develop during the afternoon hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A weak surface trough remained over southern Oklahoma on the 6th. Adequate heating and moisture allowed for a couple of strong to severe storms to develop during the afternoon hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 6, 1:47 PM CST, 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 247 PM CDT WED JUN 6 2012 .DISCUSSION... FOCUS PRIMARILY ON THE NEXT COUPLE OF DAYS WITH THE MID LEVEL LOW WANDERING ACROSS THE REGION. MODELS SHOW THE LOW PRESSURE DISTURBANCE MOVING ACROSS THE FA TONIGHT AND THURSDAY... WITH THE DISTURBANCE EXPECTED TO BE SOUTHEAST OF THE AREA FRIDAY MORNING. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THROUGH EARLY EVENING. LOCALLY HEAVY RAIN WILL BE THE MAIN CONCERN BUT A FEW OF THE STORMS MAY BECOME STRONG PRODUCING SMALL HAIL AND GUSTY WINDS. THE OVERALL COVERAGE OF RAIN IS EXPECTED TO DECREASE LATER THIS EVENING WITH THE LOSS OF HEATING BUT SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE OVERNIGHT. WITH THE LOW IN THE REGION... RAIN CHANCES WILL CONTINUE THURSDAY WITH LOCALLY HEAVY RAIN THE MAIN CONCERN ONCE AGAIN. RAIN CHANCES WILL GRADUALLY DECREASE FRIDAY AS THE DISTURBANCE MOVES AWAY FROM THE AREA. MODELS SHOW SOME RIDGING WILL LIKELY KEEP THE WEEKEND DRY BUT MOIST ACROSS THE AREA. A FRONT IS THEN EXPECTED TO MOVE INTO THE AREA LATE SUNDAY INTO MONDAY. THIS WILL BRING BACK THE CHANCES FOR SHOWERS AND THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 66 79 63 88 / 60 50 20 10 HOBART OK 66 76 63 90 / 60 60 20 10 WICHITA FALLS TX 68 78 66 91 / 60 70 30 20 GAGE OK 63 80 61 88 / 30 20 10 10 PONCA CITY OK 65 84 62 87 / 20 20 10 0 DURANT OK 66 82 64 88 / 60 50 40 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 25/25
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CDT WED JUN 6 2012
OKZ004>048-050>052-TXZ083>090-071000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1145 AM CDT WED JUN 6 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT PARTS OF
WESTERN NORTH TEXAS AND MUCH OF OKLAHOMA THROUGH TONIGHT. WIDESPREAD
SEVERE THUNDERSTORMS ARE NOT EXPECTED THIS AFTERNOON AND TONIGHT.
HOWEVER... A FEW STRONG STORMS ARE POSSIBLE MAINLY SOUTHWEST OF A
CHEROKEE TO HOLDENVILLE OKLAHOMA LINE BETWEEN 3 PM AND MIDNIGHT CDT.
DISCUSSION...
AN UPPER LEVEL LOW WILL CONTINUE TO AFFECT THE REGION THROUGH
TONIGHT. THIS LOW PRESSURE AND ABUNDANT MOISTURE WILL LEAD TO
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS PORTIONS OF
OKLAHOMA AND WESTERN NORTH TEXAS. THE WEAK INSTABILITY AND WIND
SHEAR WILL PREVENT WIDESPREAD SEVERE THUNDERSTORMS. HOWEVER... SOME
STORMS COULD BECOME STRONG PRODUCING SMALL HAIL AND WIND GUSTS TO 55
MPH. FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAIN WILL
ALSO BE A CONCERN WITH ANY STORMS.
THE COVERAGE OF SHOWERS AND THUNDERSTORMS WILL LIKELY DIMINISH LATER
THIS EVENING WITH THE LOSS OF HEATING. HOWEVER... SHOWERS AND
THUNDERSTORMS WILL REMAIN POSSIBLE OVERNIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY JUN 7.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...15 PERCENT.
OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAINFALL OF ONE TO THREE INCHES COULD CAUSE MINOR
FLOODING THIS AFTERNOON AND TONIGHT ACROSS OKLAHOMA AND WESTERN
NORTH TEXAS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
A WEAK UPPER LEVEL LOW WILL CONTINUE TO AFFECT PORTIONS OF
THE AREA THROUGH AT LEAST THURSDAY NIGHT WITH A CHANCE OF
THUNDERSTORMS. BY THIS WEEKEND...AN UPPER LEVEL RIDGE WILL DEVELOP
OVER THE CENTRAL AND SOUTHERN PLAINS REDUCING THE CHANCE OF
THUNDERSTORMS. HOWEVER... THUNDERSTORM CHANCES WILL RETURN EARLY
NEXT WEEK AS A COLD FRONT MOVES INTO THE REGION.
OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAINFALL MAY CAUSE MINOR FLOODING AGAIN ON THURSDAY
ACROSS OKLAHOMA AND WESTERN NORTH TEXAS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
CDT THURSDAY.
MAXWELLSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
143 PM CDT WED JUN 6 2012
OKZ045-061915-
JEFFERSON OK-
143 PM CDT WED JUN 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON COUNTY UNTIL 215 PM
CDT...
AT 141 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR TERRAL...
MOVING NORTH AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LOCATIONS IMPACTED INCLUDE...
TERRAL AND OSCAR.
LAT...LON 3391 9788 3388 9797 3427 9793 3425 9762
3396 9770 3394 9775 3391 9776 3392 9778
3390 9778 3389 9782 3386 9784
TIME...MOT...LOC 1841Z 186DEG 21KT 3394 9788SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 146 PM CDT WED JUN 6 2012 OKZ009-014>016-061915- ROGER MILLS OK-CUSTER OK-DEWEY OK-ELLIS OK- 146 PM CDT WED JUN 6 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROGER MILLS... NORTHWESTERN CUSTER...DEWEY AND ELLIS COUNTIES UNTIL 215 PM CDT... AT 144 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM ROLL TO 7 MILES WEST OF PUTNAM...MOVING NORTH AT 10 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LOCATIONS IMPACTED INCLUDE... ARNETT...LEEDEY...CAMARGO...ANGORA...MOOREWOOD AND HARMON. LAT...LON 3620 9983 3604 9899 3570 9900 3573 9966 TIME...MOT...LOC 1844Z 164DEG 9KT 3580 9963 3583 9910
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
218 PM CDT WED JUN 6 2012
OKZ041-046-050-062000-
LOVE OK-MURRAY OK-CARTER OK-
218 PM CDT WED JUN 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR LOVE...MURRAY AND CARTER
COUNTIES UNTIL 300 PM CDT...
AT 214 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM CORNISH TO 9 MILES NORTHWEST OF JUSTIN...MOVING NORTHEAST AT
15 MPH. CONDITIONS ARE FAVORABLE FOR THESE STORMS TO BUILD INTO
CARTER AND LOVE COUNTIES BY 3 PM.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
ARDMORE...LONE GROVE...HEALDTON...DAVIS...WILSON...MARIETTA...
SPRINGER...THACKERVILLE...DOUGHERTY...RATLIFF CITY...LEON...
BURNEYVILLE...OVERBROOK...RUBOTTOM...LAKE MURRAY...TURNER FALLS...
GRAHAM...MILO...POOLEVILLE AND COURTNEY.
LAT...LON 3376 9720 3382 9721 3385 9716 3392 9721
3386 9726 3388 9730 3382 9737 3383 9746
3391 9747 3391 9754 3445 9756 3452 9706
3385 9701 3385 9709 3382 9705 3380 9710
3374 9709 3372 9715
TIME...MOT...LOC 1914Z 221DEG 14KT 3412 9763 3317 9743The Altus AFB radar (KFDR), 151 km away, was scanning. The volume nearest the first event began at 19:48 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
No damage was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2012Every state in 2012This day in weather historyWarnings in Oklahoma, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 385887, 385888.